weight gain and anxiety

I am currently taking 50mg of levothyroxine for my under active thyroid and also 40mg of citalopram for a touch of depression that I have. With these 2 medications I am taking I feel the constant need to eat everything in sight ! Not proper meals just absolute rubbish ! Buns, cakes, crisps, ice cream and the list goes on. Anything at all I can get my hands on. Its driving me crazy ! Does anyone have any suggestions as to why I am permanently eating and never feeling satisfied ? I had lost a lot of weight 3 years ago but 3 stone has crept back on. I need to loose this weight as none of my clothes fit me ! Any advice would be greatly appreciated ! Thank you for taking the time to read my post :-) xx

4 Replies

oldestnewest
  • I'm pretty sure weight gain is a symptom of under active thyroid also alot of anti depressants cause weight gain as well, maybe speak to your doctor about how to manage weight with an under active thyroid??

  • thanks for that. Its the overwhelming urge I have on a daily basis to eat rubbish ! Its worrying ! Thanks for the reply xx

  • i also have under active thyroid 100mg per day, it is a fact you put on weight, cant help but put on the pounds, try a good bowl of porridge first thing or a good ulster breakfast, if im right in thinking, also a little light exercise every day, see how it goes, good luck.

  • Hi, yes I had to stop taking citalpram because it made me gain weight very quickly, soon as the weight started increasing my GP started to reduce it and agreed I was right, so changed me to another antidpressant, that's the first thing I ALWAYS ask before starting antidpressants, if it's weight gaining I refuse to go on it. The weight makes me just as bad. Honestly it's the citalpram, go see your GP and change them to another, good luck let me know how you get on xx

You may also like...